Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

April 19, 2021Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 19, 2021, 12:25 PM EDT for Martin County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2021, 12:25 PM EDT (16:25 UTC)
Expired
Apr 19, 2021, 1:15 PM EDT
In force
50 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 120 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

348 
WWUS82 KMLB 191625
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1225 PM EDT Mon Apr 19 2021
 
FLZ059-064-191715-
St. Lucie FL-Martin FL-
1225 PM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND MARTIN
COUNTIES UNTIL 115 PM EDT...

At 1224 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Palm City, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port Saint Lucie, Walton, Stuart, Indiantown and Tequesta. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
      2711 8066 2712 8068 2719 8068 2739 8021
      2707 8008
TIME...MOT...LOC 1624Z 250DEG 26KT 2702 8031 

$$

Leahy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 10:34 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 19, 10:34 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1034 AM EDT Mon Apr 19 2021

.DISCUSSION...
Current-Tonight...Bulk of energy and precip has shifted a bit
farther south this morning than originally anticipated, already
stretching from the Treasure Coast to the northern shores of Lake
Okeechobee. A line of strong thunderstorms will move to the
northeast over the next few hours, extending from Lake Placid
towards Vero Beach, which will move south towards Fort Pierce and
Stuart prior to noon. These storms will be capable of producing wind
gusts up to 45 mph, frequent lightning, heavy rain and the potential
for small hail. Elsewhere, showers have taken a downward turn this
morning, with coverage becoming isolated to scattered for areas
north of Melbourne. As of now, the front stretches diagonally from
Tampa Bay to just north of Daytona Beach, and is expected to drop
south through the remainder of the day. AM sounding from XMR shows a
very moist atmosphere, with PW of 1.83" a record for this date.
Temperatures at 500mb have warmed a degree or two since this time
yesterday, which may only slightly limit the potential for strong to
severe storms through the remainder of the day. A drop in the
freezing level will maintain the threat for small hail, however the
focus for activity will continue to be strong winds, frequent
lightning and heavy rain.

As mentioned, with a daily record PW value, efficient rainfall could
lead to higher totals by the afternoon, combined with the effect of
training storms. No major changes to expected rain amounts, as a
brief lull this morning will ramp back up in the early afternoon. A
secondary band of heavy rain and storms will shift eastward from
Orlando this afternoon, moving towards the Treasure Coast by the
evening, with another potential break overnight.

Dense cloud cover will limit temps a bit this afternoon, reaching
the upper 70s from Orlando north, to the low to mid 80s south. Lows
tonight in the 60s.

&&

.AVIATION...
MVFR/IFR cigs and vis as a slow moving boundary stretching from KSPG
to KDAB brings scattered to numerous showers and storms to all
terminals over the next 24 hours. As of 14-15Z, the bulk of strong
activity is shifting from FPR to SUA, with frequent lightning and
gusty winds occurring over the next several hours. At other
terminals, SHRA with occasional TS expected through early evening.
Confidence is low in exact timing of activity through today, with
fluctuations from MVFR to IFR likely at all terminals.

&&

.MARINE...
Today-Tonight...Scattered to numerous showers and some embedded
lightning storms will move east from the mainland today into
evening. Lingering swell will keep seas a little higher despite
winds mainly 12 knots or less. Winds and seas will be locally
higher near offshore moving showers and storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  63  76  63 /  70  40  80  30
MCO  79  66  78  65 /  70  50  80  50
MLB  82  67  81  65 /  80  60  80  60
VRB  84  69  83  65 /  80  70  80  70
LEE  76  64  76  65 /  70  50  80  30
SFB  77  64  77  65 /  70  50  80  40
ORL  78  66  78  67 /  70  50  80  40
FPR  85  66  83  66 /  80  70  80  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM/AVIATION...Smith
LONG TERM/RADAR....Leahy
DECISION SUPPORT...Negron
Hazardous weather outlook, Apr 19, 7:44 AM EDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
744 AM EDT Mon Apr 19 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
744 AM EDT Mon Apr 19 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Locally heavy showers and embedded lightning storms will quickly move
eastward across central Florida during this morning and through
the afternoon, with further development somewhat southward later
today. The primary threats within any storms which develop will
be torrential rainfall, occasional to frequent cloud to ground
lightning, wind gusts up to 45 mph and up to one inch hail.

The main areas for storms will stretch across all of central
FLorida during much of today. Successive rounds of showers and
storms are likely in many areas.

.FLOOD IMPACT...
Accumulation of rainfall from successive rounds of precipitation
will lead to standing water in low spots and along roadways mainly
south of a line from Leesburg to Sanford and Scottsmoor.
Accumulated water will create possible driving hazards, as rain
amounts of 2 to 3 inches will be possible locally by late tonight.

.RIP CURRENT IMPACT...
Ocean conditions will produce a moderate risk of rip currents
today at Atlantic coast beaches. Always swim within sight of a
lifeguard, and do not swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Locally gusty winds from morning to afternoon storms may affect
the larger inland lakes and then quickly push offshore of the
Volusia, Brevard and Treasure Coast. Any storms will be capable
of producing briefly strong winds greater than 34 knots, and
occasional to frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
High coverage of showers and storms will continue across much of
central Florida, and especially south of Volusia and Lake
counties on Tuesday. A stalled surface front will provide the
focus for several rounds of potentially heavy rainfall and minor
flooding of streets and poorly drained low lying areas. Rainfall
amounts may total 3 to 4 inches, or a little higher in some areas
by late Tuesday.

A moderate risk of rip currents will continue at area beaches
early this week.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed,
especially for rainfall reports greater than 3 inches and flooding
outside of low areas.

Smith/Pendergrast

In the hours before

Special weather statement, Apr 19, 10:03 AM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1003 AM EDT Mon Apr 19 2021

FLZ054-058-059-191445-
St. Lucie FL-Okeechobee FL-Indian River FL-
1003 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE AND
SOUTHEASTERN INDIAN RIVER COUNTIES UNTIL 1045 AM EDT...

At 1001 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lakewood Park, or 9 miles west of Indrio, moving
northeast at 50 mph. Additional storms are moving into southwestern
Okeechobee County.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Vero Beach and Treasure
Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2721 8043 2721 8068 2712 8068 2721 8079
      2720 8083 2714 8087 2719 8091 2723 8099
      2730 8100 2730 8103 2733 8105 2736 8103
      2738 8107 2738 8111 2742 8114 2744 8114
      2772 8034 2730 8017
TIME...MOT...LOC 1401Z 245DEG 43KT 2750 8050

Leahy
Local storm report, Apr 19, 10:22 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1022 AM EDT MON APR 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND GST     2 NE GIFFORD            27.69N 80.39W
04/19/2021  M47 MPH          Indian River       FL   MESONET

            WXFLOW SITE AT E HARBOR VILLAGE DR MEASURED A WIND GUST
            OF 47 MPH/41 KT.

&&

KN
Special weather statement, Apr 19, 10:41 AM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1041 AM EDT Mon Apr 19 2021

FLZ058-059-064-191530-
St. Lucie FL-Okeechobee FL-Martin FL-
1041 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE...SOUTHEASTERN
OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES UNTIL 1130 AM EDT...

At 1040 AM EDT, Doppler radar was tracking a strong thunderstorm over
Okeechobee, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Treasure Island, Okeechobee, J And S Fish Camp, Four Seasons Estates
and Tradition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2711 8066 2716 8071 2721 8079 2720 8083
      2714 8087 2717 8088 2717 8091 2719 8091
      2720 8094 2722 8095 2722 8097 2723 8099
      2726 8100 2730 8100 2730 8103 2731 8103
      2756 8058 2756 8055 2721 8034 2709 8066
TIME...MOT...LOC 1440Z 252DEG 32KT 2720 8083

Leahy
Local storm report, Apr 19, 10:56 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1056 AM EDT MON APR 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND GST     5 N GIFFORD             27.75N 80.40W
04/19/2021  M47.00 MPH       Indian River       FL   MESONET

            WXFLOW SITE JUNGLE TRAIL MEASURED A WIND GUST OF 47
            MPH/41 KT.

&&

KN
Special weather statement, Apr 19, 11:28 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1128 AM EDT Mon Apr 19 2021

FLZ058-059-064-191630-
St. Lucie FL-Okeechobee FL-Martin FL-
1128 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...SOUTHEASTERN
OKEECHOBEE AND MARTIN COUNTIES UNTIL 1230 PM EDT...

At 1127 AM EDT, Doppler radar was tracking a strong thunderstorm
over Tradition, or near Port Saint Lucie, moving east at 30 mph.
Additional storms are expected to move off of Lake Okeechobee over
the next hour.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Treasure Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
      2711 8066 2716 8071 2721 8081 2714 8087
      2717 8088 2722 8096 2740 8069 2756 8040
      2756 8036 2758 8036 2759 8035 2758 8033
      2756 8032 2760 8033 2761 8030 2707 8008
TIME...MOT...LOC 1527Z 251DEG 26KT 2728 8044

Leahy
Special weather statement, Apr 19, 12:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1225 PM EDT Mon Apr 19 2021

FLZ059-064-191715-
St. Lucie FL-Martin FL-
1225 PM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND MARTIN
COUNTIES UNTIL 115 PM EDT...

At 1224 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Palm City, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port Saint Lucie, Walton, Stuart, Indiantown and Tequesta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
      2711 8066 2712 8068 2719 8068 2739 8021
      2707 8008
TIME...MOT...LOC 1624Z 250DEG 26KT 2702 8031

Leahy

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:13 PM EDTSpecial Weather StatementMLBLake62 min
Apr 18, 8:35 PM EDTSpecial Weather StatementMLBVolusia25 min
Apr 18, 9:00 PM EDTSpecial Weather StatementMLBVolusia45 min
Apr 18, 9:06 PM EDTSpecial Marine WarningMLB54 min
Apr 19, 12:20 AM EDTSpecial Marine WarningMLB40 min
Apr 19, 3:28 AM EDTSpecial Weather StatementMLBBrevard32 min
Apr 19, 3:53 AM EDTSpecial Weather StatementMLBBrevard37 min
Apr 19, 3:56 AM EDTSpecial Marine WarningMLB64 min
Apr 19, 5:59 AM EDTSpecial Weather StatementMLBOkeechobee31 min
Apr 19, 6:25 AM EDTAreal Flood AdvisoryMLBOsceola95 min
Apr 19, 6:38 AM EDTSpecial Weather StatementMLBIndian River52 min
Apr 19, 7:24 AM EDTSpecial Weather StatementMLBIndian River51 min
Apr 19, 7:39 AM EDTSpecial Marine WarningMLB30 min
Apr 19, 8:25 AM EDTSpecial Weather StatementMLBIndian River50 min
Apr 19, 8:28 AM EDTSpecial Marine WarningMLB29 min
Apr 19, 9:23 AM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie52 min
Apr 19, 9:25 AM EDTSpecial Marine WarningMLB65 min
Apr 19, 10:03 AM EDTSpecial Weather StatementMLBOkeechobee, Saint Lucie42 min
Apr 19, 10:08 AM EDTSpecial Marine WarningMLB52 min
Apr 19, 10:41 AM EDTSpecial Weather StatementMLBOkeechobee, Saint Lucie49 min
Apr 19, 11:28 AM EDTSpecial Weather StatementMLBMartin, Saint Lucie62 min
Apr 19, 12:29 PM EDTSpecial Marine WarningMLB61 min
Apr 19, 1:06 PM EDTSpecial Weather StatementMLBMartin, Okeechobee, Saint Lucie54 min
Apr 19, 3:59 PM EDTSpecial Weather StatementMLBOkeechobee46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.